Doctor insights on:
Brain Psyc Level Of Consciousness Drowsiness
Good chance!: Lorazepam can cause confusion which can cause agitation and sleeplessness (even though it is normally sedating). A good thing to stop using by a lot of people! But it has to be tapered slowly and carefully if a person has been on it for a long time or withdrawal can cause confusion, agitation, sleeplessness and seizures! The are other causes of confusion as well. See doc to sort out. ...Read more
Hard to say...: Dopamine (DA) is not measured in clinical labs. It's extremely rapidly metabolized along a variety of pathways. Further, DA levels in blood bear little resemblance to DA activity in the brain - even less to the small brain regions and synapses where DA signaling is concentrated. Though DA *might* be relevant, the symptoms you describe could have a very large number of non-DA causes. ...Read more
Can high doses of prescribed Ritalin (methylphenidate) (110mg) cause brain damage? Memory loss? Apathy? Is this reversible?
110 mg IS a lot: The maximum approved dose of methylphenidate/Ritalin is 60 mg/day so all the side effect data is based on this dosing. High doses raise concern for abuse causing a picture similar to cocaine abuse. High doses would be expected to cause disorientation, hallucinations, confusion more than memory loss and apathy. Close medical supervision to reduce dosage is needed. This is a dangerous situation. ...Read moreSee 2 more doctor answers
Can't tell: Anti depressants can reverse symptoms of mental fog only if someone had those as symptoms of depression. Discuss your concerns with your doctor to make certain the goals you have are the same as your prescriber. Determining the cause of your symptoms is primary! These may have nothing to do with your depression, or be totally be cause by it. Brain fog is better treated by stimulants. ...Read more
Can one oral dose of a castrating med cause long term changes including insomnia blurred vision lack sex drive muscle loss psychotic behavior?
Which medication?: Check out http://www.cancer.org/cancer/prostatecancer/detailedguide/prostate-cancer-treating-hormone-therapy for list of anti-androgens used as daily pills (there are other ways to lower testosterone to treat prostate cancer). Then review each at www.drugs.com for side effects. Most of all, discuss your concerns w/treating physician. But in general, one dose shouldn't have long lasting effects. ...Read more
Not permanent: The side effects of Paxil, (paroxetine) as with many SSRI antidepressants can cause slower cognition, and loss of alertness and attention, however, these side effects should go away, or dissipate when the drug is stopped, with a few weeks. Since depression can also cause these symptoms, I would be careful blaming this on the drug if it hasn't been taken for at least 4-6 weeks regularly ...Read moreSee 1 more doctor answer
Geriatric epilepsy unknown etiology patient on TEGRETOL . Short memory loss and signs of poor brain circulation(MRI), drugs advised?Cavinton ?
Cerebral blood flow: Carbamazepine is a good agent for seizures, but can be associated with cognitive side effects. If the issue is with blood flow in brain, additional details need to be provided. As for Vinpocetine (Cavinton) there is anecdotal evidence of improvement of blood flow, but there is less experience with that drug in regulated markets (eg US FDA) to comment on usage. ...Read more
Medical cause for someone in a dream-like extreme dissociative state but no loss of conscious, slowed brain, no sense of time, confabulations, amnesia?
Neurologic/Psycholog: It is necessary to determine the root of your symptoms. A visit to a neurologist is a good place to start. After that a clinical psychologist could be the correct professional. Brain malfunction or psychological trauma may be the cause(s). Peace and good health. ...Read moreSee 1 more doctor answer
Marijuana and seroquel(separately) have the same negative effects on me. Memory impairment, dissociation, intense sleepiness, feeling of dying. Causes?
Common ADE's: Or adverse drug events for both drugs. If someone is prescribing the seroquel (quetiapine), they need to know it is having these adverse (side) effects and either adjust the dose or try another med. If your doctor doesn't know about your marijuana use, they need to - otherwise they are flying blind. Marijuana commonly causes all those symptoms, especially in younger people, sometimes permanently. ...Read more
(not depressed) weakness beyond belief breathing, talking, moving slow cognitive functions loss of emotions/feelings no adrenaline limbs no energy?
Med eval.: 29 year old male with these symptoms, makes we wonder about things like an infection (such as mononucleosis), neurological problem, anemia, an endocrine imbalance (i.e., thyroid, testosterone, etc.) or depression (even though you said you aren't depressed). Don't know why you are taking vitamin B12 & viagra (sildenafil). Don't know length of sxs. This requires thorough medical evaluation to evaluate. ...Read moreSee 1 more doctor answer
Cognitive impairment onset following gastroenteritis. No substance abuse, depresssion, anxiety or medication. Normal BP, bloodsugar and CRP. ?
Sudden? Gradual?: You don't mention how or if the impairment was confirmed, but distress, especially chronic and untreated, can itself take a functional toll on mental activity quality. If you can find even symptomatic relief for the GI pain, you might discover a cognitive improvement too. If not - maybe a psycho-neurological exam can find a basis. Nutrition also may play a role. If severe, seek answers. Good luck! ...Read more
Can alcohol intoxication (not withdrawal) cause convulsions and or seizures and lower the seizure threshold?
Get this addressed: Agree with dr killian, as risk definitely present. Bigger issue by far is not provocation of convulsions, but rather why are seizures present, and what will be eventual outcome of alcohol abuse. You see, alcoholics do suffer head injuries, with post-traumatic szs. If you or a close relationship is the subject, contact alcoholics anonymous asap. ...Read moreSee 1 more doctor answer
Can low levels of vit d cause fatigue, pain, worsening of slurred speech (pt suffered stroke ~ 10 yrs ago) and general 'spaciness'?
Lorazepam: Lorazepam 2mg is not likely at all to cause unconsciousness. Suddenly stopping Lorazepam after taking it consistently for several weeks may cause hallucinations. Lorazepam 2mg may cause temporary loss of memory and confusion. One might have temporary trouble mentally recording information after taking Lorazepam 2mg, thus difficulty producing it later. A time-limited memory issue could result. ...Read more
IT'S COMPLICATED: The mechanism of action of brain dopamine is not full understood. Low levels are associated with Parkinson's disease and probably ADHD and restless legs syndrome. Your symptoms may reflect depression and there are medications that can increase both brain dopamine and serotonin levels. Pounding heartbeat and tachycardia may be symptoms of panic disorder. You should get a psychiatric evaluation. ...Read moreSee 1 more doctor answer
Ritalin (methylphenidate) caused me heart problems, migraine, tmj, high blood pressure, insomnia, addiction, weakness, breathing issue, confusion.How long is withdrawal?
Can higher doses of Effexor (venlafaxine) (above 75mg) cause depression to worsen and/or increase symptoms like anhedonia, lethargy, demotivation, etc.?
Impact on function: Until one finds a way to relieve or reduce the symptoms of mental/emotional/behavioral disorders they do indeed have an impact on functioning in many areas of life. Often that is a necessary part of the dx. It's not likely that the innate intellectual capacity would be diminished, but the performance level definitely could. Find effective tx - a combo of cbt talk therapy and meds may be best. ...Read more
Current lithium level is 1.66, can this cause symptoms like, exhaustion, sleepiness, off balance, weird visual disturbances, shakiness,jerky muscles?
Yes!: The symptoms you describe can all be due to a high lithium level. It's very important to keep the level within the therapeutic range, and levels over 1.5 are considered toxic. However the timing of the lab test relative to your dose matters. Please contact your physician as soon as possible for instructions on what to do with the dose and when to check again. ...Read more
- Talk to a doctor live online for free
- Brain psyc
- Brain psyc mental confusion
- Brain psyc neurologic symptom
- Ask a doctor a question free online
- Brain psyc motor symptom tremor
- Eclampsia altered level of consciousness
- Is altered level of consciousness a symptom of eclampsia?
- Is altered level of consciousness a symptom of adult asthma?
- Talk to a neurologist online